MAUDE Adverse Event Report: KARL STORZ SE & CO. KG KARL STORZ AIDA

KARL STORZ SE & CO. KG KARL STORZ AIDA
Model Number WD300
Medical Device Problem Codes No Display/Image (1183); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that loss of image on surgical monitor 2 lots or1air happened at the same time in the same theatre on the same patient.There was a temporary blank screen for approx.15 seconds whilst surgery was in progress there was a faulty monitor - further investigation needed as this may also be as a result of an issue with the tc201en, or th120, or or1air (wd300 / avm).No negative impact in state of health reported.Cross reference mdr: 9610617-2025-00147.9610617-2025-00148.
 
Additional Manufacturer Narrative
Device evaluation: it is concluded that of the reported devices, the device wd300 (karl storz aida) is most likely the causative device for the described event.The devices were not available for investigation.Therefore, the investigation is based on the available event description, historical data and the experience of the investigator.The reported issue "loss of image on surgical monitor x 2 lots (or1air) happened at the same time in the same theatre on the same patient.Temporary blank screen (approx.15 seconds) whilst surgery was in progress.Faulty monitor - further investigation need as this may also be as a result of an issue with the tc201en, or th120, or or1air (wd300 / avm)" could have different causes.Due to limited available information no software versions or log files could be checked.This also limits the possibilities for the investigation.The most probable root cause is a software malfunction of the loop through function of the wd300 (aida).This is concluded based on the received description stating an image loss of approx.15 sec.This is the time the backup needs to get up and running until it will provide the live image on a secure line.Due to the age of the wd300 and the description of the event, it is assumed, that a previous software version was running on the device (version 1.5.0.7 was installed at time of delivery) at the time of the event.Current software version for this product is 1.8.2 and with this current software, the loop through issue is solved.Based on these conclusions regarding the product wd300, it is also concluded that product tc201 (image1 s connect ii) is most likely not causative.Usually if the image fails on the tc201, the loss is more than 15 sec.The two tm340 monitors are also determined to be not causative, because it is most unlikely that both monitors show the same defect simultaneously.Product th120 (image1 s 4u) seems not to be causative because if there is a failure of the th120, according to the investigator's experience, the image loss would be less or more than 15 sec.And product wm200 (or1 smartscreen) is also excluded as a cause, because according to the event description, the reporter did not claim the blackout on this monitor.Cross reference mdr: 9610617-2025-00147; 9610617-2025-00148.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
KARL STORZ AIDA
Common Device Name
KARL STORZ AIDA
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21329694
Report Number9610617-2025-00149
Device Sequence Number8696222
Product Code LMD
UDI-Device Identifier04048551415320
UDI-Public04048551415320
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWD300
Device Catalogue NumberWD300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICLE: TM340, TM340, WM200, TC201, TH120.
Patient SexUnknown